MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 11/26/2025, an fda medsun notification was received via email.A facility representative reported that the tip of the needle from an ar-12990n scorpion needle broke during a procedure performed in (b)(6) 2025.The broken piece was retrieved, and no x-ray was required, according to the attending physician.Additional information was received on 12/05/2025: this occurred on (b)(6) 2025 during a procedure, and no patient harm was reported.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information was received on 12/19/2025 from the sales representative present at the procedure: this occurred during a quadriceps tendon acl reconstruction; the tip of an ar-12990n scorpion needle broke while closing the quad tendon defect.The detached fragment was located outside the patient by the surgical technician.The broken tip and remaining shaft were compared to an intact needle, confirming that all components were accounted for and removed from the surgical field.The procedure was completed using a non-arthrex product.The case experienced an approximate five-minute delay; no additional anesthesia was administered.No adverse patient effects were reported during or after surgery.Additional information was received on 12/24/2025: the ar-12990 knee scorpion was used with the ar-12990n scorpion needle during this event.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the returned device (if available), photographs, videos, event description, and any additional field input, arthrex has determined the most likely cause.The most likely cause of the reported failure is user-related, such as excessive force during needle firing.Dfu-0392-sub-eo warns against the listed uses to help prevent needle breakage and potential patient injury.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23838656
Report Number1220246-2025-05684
Device Sequence Number18596149
Product Code MDM
UDI-Device Identifier00888867199354
UDI-Public(01)00888867199354(11)250804(17)300731(10)15476962
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N
Device Lot Number15476962
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date11/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/19/2025
04/02/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
04/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown